# SDR CA951222005

- Difficulty date: December 12, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 414
- System (JASC): 3252 · Shimmy Damper
- Part: Shimmy Bracket
- Part number: 50420041
- Condition: Pivoted 90 Deg
- Location: Nlg Strut
- Part time: 2,913 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)THE PILOT NOTICED THAT THE PEDALS FELT LIKE SOMETHING HOOKED THEM DURING RETRACTION OF THE GEAR. ON EXAMINATION AFTER LANDING, IT WAS DISCOVERED THAT THE STEERING CABLE HAD BEEN BENT AT THE TURNBUCKLE .THE SHIMMY DAMPER HAD ROTATED 90 DEGREES FROM IT'S POSITION AND STRUCK THE CABLE WHEN THE GEAR HAD RETRACTED. IT IS SUSPECTED THAT THIS DISPLACEMENT OF THE SHIMMY BRACKET WAS CAUSED BY AN OVERSTEERING CONDITION. THE SUBMITTER SUGGESTS THAT BY PAINTING A WITNESS MARK ON THE STRUT AND BRACKET, EARLY DETECTION OF AN OVERSTEERING CONDITION  WILL BE VERY NOTICEABLE.
